Optimization Letters

, Volume 12, Issue 5, pp 1045–1063 | Cite as

On the solution existence and stability of quadratically constrained nonconvex quadratic programs

  • Nguyen Nang TamEmail author
  • Tran Van Nghi
Original Paper


In this paper, we propose the sufficient conditions for the solution existence of a nonconvex quadratic program whose constraint set is defined by finitely many convex quadratic inequalities, and use the obtained results on solution existence to investigate some stability properties of a class of nonconvex quadratic programs.


Nonconvex quadratic program Solution existence Frank–Wolfe theorem Eaves theorem Stability 



The first author was supported by the Vietnam Institute for Advanced Study in Mathematics (VIASM). This research is funded by Vietnam National Foundation for Science and Technology Development (NAFOSTED) under Grant Number 101.01-2014.39.


  1. 1.
    Bank, B., Guddat, J., Klatte, D., Kummer, B., Tammer, K.: Non-Linear Parametric Optimization. Akademie-Verlag, Berlin (1982)CrossRefzbMATHGoogle Scholar
  2. 2.
    Belousov, E.G., Klatte, D.: A Frank–Wolfe type theorem for convex polynomial programs. Comput. Optim. Appl. 22, 37–48 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bonnans, J.F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer, New York (2000)CrossRefzbMATHGoogle Scholar
  4. 4.
    Dontchev, A.L., Rockafellar, R.T.: Implicit Functions and Solution Mappings: A View from Variational Analysis. Springer, New York (2009)CrossRefzbMATHGoogle Scholar
  5. 5.
    Eaves, B.C.: On quadratic programming. Manag. Sci. 17, 698–711 (1971)CrossRefzbMATHGoogle Scholar
  6. 6.
    Gauvin, J., Dubeau, F.: Differential properties of the marginal function in mathematical programming. Math. Program. Study 19, 101–119 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Lee, G.M., Tam, N.N., Yen, N.D.: Quadratic Programming and Affine Variational Inequalities: A Qualitative Study, Series: Nonconvex Optimization and Its Application, vol. 78. Springer, New York (2005)Google Scholar
  8. 8.
    Lee, G.M., Tam, N.N., Yen, N.D.: On the optimal value function of a linearly perturbed quadratic program. J. Global Optim. 32(1), 119134 (2005)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Lee, G.M., Tam, N.N., Yen, N.D.: Continuity of the solution map in quadratic programs under linear perturbations. J. Optim. Theory Appl. 129(3), 415423 (2006)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Luo, Z.Q., Pang, J.S., Ralph, D.: Mathematical Programs with Equilibrium Constraints. Cambridge University Press, Cambridge (1996)CrossRefzbMATHGoogle Scholar
  11. 11.
    Luo, Z.Q., Zhang, S.: On extensions of the Frank–Wolfe theorems. Comput. Optim. Appl. 13, 87–110 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Robinson, S.M.: Generalized equations and their solutions: part I basic theory. Math. Program. Study 10, 128–141 (1979)CrossRefzbMATHGoogle Scholar
  13. 13.
    Rockafellar, R.T.: Convex Analysis. Princeton University Press, Princeton (1970)CrossRefzbMATHGoogle Scholar
  14. 14.
    Tam, N.N.: On continuity properties of the solution map in quadratic programming. Acta Math. Vietnam. 24(1), 47–61 (1999)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Tam, N.N.: Continuity of the optimal value function in indefinite quadratic programming. J. Global Optim. 23, 43–61 (2002)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany 2017

Authors and Affiliations

  1. 1.Hanoi Pedagogical University 2HanoiVietnam

Personalised recommendations